A case of late onset-acute tubulointerstitial nephritis with infliximab and mesalazine treatment in a patient with Crohn's disease

Yang J.ae Yoo, Sang Y.oon Chung, Dae H.oe Gu, Gang Jee Ko, Heui J.ung Pyo, Young-Joo Kwon, Young-Tae Bak, Nam H.ee Won

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Infliximab is a chimeric anti-tumor necrosis factor-alpha monoclonal antibody. Infusion related reactions and infection are well known side effects of infliximab; however, renal complications have not been well recognized. We report on a patient with late onset-acute tubulointerstitial nephritis (ATIN) after treatment with infliximab and mesalazine for Crohn's disease. A 25-year-old woman was admitted with a purpuric rash on both lower extremities and arthralgia. She had been diagnosed with Crohn's disease 5.6 years previously and had been treated with mesalazine and infliximab. Serum creatinine level, last measured one year ago, was elevated from 0.6 mg/dL to 1.9 mg/dL. Results of urinalysis, ultrasound, and serologic examinations were normal. With a tentative diagnosis of Henoch-Schonlein purpura, oral prednisolone was given, and serum creatinine decreased to 1.46 mg/dL, but was elevated to 2.6 mg/dL again at two months after discontinuation of prednisolone. Renal biopsy indicated that ATIN was probably induced by drug, considering significant infiltration of eosinophils. Concomitant use of infliximab with mesalazine was supposed to trigger ATIN. Oral prednisolone was administered, and serum creatinine level showed partial recovery. Thus, ATIN should be suspected as a cause of renal impairment in Crohn's disease even after a long period of maintenance treatment with infliximab and mesalazine.

Original languageEnglish
Pages (from-to)308-312
Number of pages5
JournalThe Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
Volume63
Issue number5
Publication statusPublished - 2014 May 1

Fingerprint

Mesalamine
Crohn Disease
Prednisolone
Creatinine
Kidney
Therapeutics
Serum
Schoenlein-Henoch Purpura
Urinalysis
Arthralgia
Exanthema
Eosinophils
Acute Tubulointerstitial Nephritis
Infliximab
Lower Extremity
Tumor Necrosis Factor-alpha
Monoclonal Antibodies
Biopsy
Infection
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Medicine(all)

Cite this

A case of late onset-acute tubulointerstitial nephritis with infliximab and mesalazine treatment in a patient with Crohn's disease. / Yoo, Yang J.ae; Chung, Sang Y.oon; Gu, Dae H.oe; Ko, Gang Jee; Pyo, Heui J.ung; Kwon, Young-Joo; Bak, Young-Tae; Won, Nam H.ee.

In: The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi, Vol. 63, No. 5, 01.05.2014, p. 308-312.

Research output: Contribution to journalArticle

@article{7bd9f3b130b344939e66c29df89e9a60,
title = "A case of late onset-acute tubulointerstitial nephritis with infliximab and mesalazine treatment in a patient with Crohn's disease",
abstract = "Infliximab is a chimeric anti-tumor necrosis factor-alpha monoclonal antibody. Infusion related reactions and infection are well known side effects of infliximab; however, renal complications have not been well recognized. We report on a patient with late onset-acute tubulointerstitial nephritis (ATIN) after treatment with infliximab and mesalazine for Crohn's disease. A 25-year-old woman was admitted with a purpuric rash on both lower extremities and arthralgia. She had been diagnosed with Crohn's disease 5.6 years previously and had been treated with mesalazine and infliximab. Serum creatinine level, last measured one year ago, was elevated from 0.6 mg/dL to 1.9 mg/dL. Results of urinalysis, ultrasound, and serologic examinations were normal. With a tentative diagnosis of Henoch-Schonlein purpura, oral prednisolone was given, and serum creatinine decreased to 1.46 mg/dL, but was elevated to 2.6 mg/dL again at two months after discontinuation of prednisolone. Renal biopsy indicated that ATIN was probably induced by drug, considering significant infiltration of eosinophils. Concomitant use of infliximab with mesalazine was supposed to trigger ATIN. Oral prednisolone was administered, and serum creatinine level showed partial recovery. Thus, ATIN should be suspected as a cause of renal impairment in Crohn's disease even after a long period of maintenance treatment with infliximab and mesalazine.",
author = "Yoo, {Yang J.ae} and Chung, {Sang Y.oon} and Gu, {Dae H.oe} and Ko, {Gang Jee} and Pyo, {Heui J.ung} and Young-Joo Kwon and Young-Tae Bak and Won, {Nam H.ee}",
year = "2014",
month = "5",
day = "1",
language = "English",
volume = "63",
pages = "308--312",
journal = "The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi",
issn = "1598-9992",
publisher = "Korean Society of Gastroenterology",
number = "5",

}

TY - JOUR

T1 - A case of late onset-acute tubulointerstitial nephritis with infliximab and mesalazine treatment in a patient with Crohn's disease

AU - Yoo, Yang J.ae

AU - Chung, Sang Y.oon

AU - Gu, Dae H.oe

AU - Ko, Gang Jee

AU - Pyo, Heui J.ung

AU - Kwon, Young-Joo

AU - Bak, Young-Tae

AU - Won, Nam H.ee

PY - 2014/5/1

Y1 - 2014/5/1

N2 - Infliximab is a chimeric anti-tumor necrosis factor-alpha monoclonal antibody. Infusion related reactions and infection are well known side effects of infliximab; however, renal complications have not been well recognized. We report on a patient with late onset-acute tubulointerstitial nephritis (ATIN) after treatment with infliximab and mesalazine for Crohn's disease. A 25-year-old woman was admitted with a purpuric rash on both lower extremities and arthralgia. She had been diagnosed with Crohn's disease 5.6 years previously and had been treated with mesalazine and infliximab. Serum creatinine level, last measured one year ago, was elevated from 0.6 mg/dL to 1.9 mg/dL. Results of urinalysis, ultrasound, and serologic examinations were normal. With a tentative diagnosis of Henoch-Schonlein purpura, oral prednisolone was given, and serum creatinine decreased to 1.46 mg/dL, but was elevated to 2.6 mg/dL again at two months after discontinuation of prednisolone. Renal biopsy indicated that ATIN was probably induced by drug, considering significant infiltration of eosinophils. Concomitant use of infliximab with mesalazine was supposed to trigger ATIN. Oral prednisolone was administered, and serum creatinine level showed partial recovery. Thus, ATIN should be suspected as a cause of renal impairment in Crohn's disease even after a long period of maintenance treatment with infliximab and mesalazine.

AB - Infliximab is a chimeric anti-tumor necrosis factor-alpha monoclonal antibody. Infusion related reactions and infection are well known side effects of infliximab; however, renal complications have not been well recognized. We report on a patient with late onset-acute tubulointerstitial nephritis (ATIN) after treatment with infliximab and mesalazine for Crohn's disease. A 25-year-old woman was admitted with a purpuric rash on both lower extremities and arthralgia. She had been diagnosed with Crohn's disease 5.6 years previously and had been treated with mesalazine and infliximab. Serum creatinine level, last measured one year ago, was elevated from 0.6 mg/dL to 1.9 mg/dL. Results of urinalysis, ultrasound, and serologic examinations were normal. With a tentative diagnosis of Henoch-Schonlein purpura, oral prednisolone was given, and serum creatinine decreased to 1.46 mg/dL, but was elevated to 2.6 mg/dL again at two months after discontinuation of prednisolone. Renal biopsy indicated that ATIN was probably induced by drug, considering significant infiltration of eosinophils. Concomitant use of infliximab with mesalazine was supposed to trigger ATIN. Oral prednisolone was administered, and serum creatinine level showed partial recovery. Thus, ATIN should be suspected as a cause of renal impairment in Crohn's disease even after a long period of maintenance treatment with infliximab and mesalazine.

UR - http://www.scopus.com/inward/record.url?scp=85003904902&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85003904902&partnerID=8YFLogxK

M3 - Article

VL - 63

SP - 308

EP - 312

JO - The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

JF - The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

SN - 1598-9992

IS - 5

ER -